Alert archive / Illinois / Flash Flood Warnings in 2002
Flash Flood Warning 17, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 24, 2002, 4:26 PM CDT for Hamilton County, White County, Illinois. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2002, 4:26 PM CDT (21:26 UTC)
- Expired
- Apr 24, 2002, 6:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Hamilton County, IL, White County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 242126
FFWPAH
ILC065-193-242330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
425 PM CDT WED APR 24 2002
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HAMILTON COUNTY IN SOUTH CENTRAL ILLINOIS
WHITE COUNTY IN SOUTHEAST ILLINOIS
* UNTIL 630 PM CDT
* AT 423 PM CDT...VERY HEAVY RAINS HAVE FALLEN ACROSS THE AREA...AND
MORE VERY HEAVY RAINS ARE EXPECTED FOR AT LEAST THE NEXT HOUR ACROSS
THE WARNED AREA.
* HEAVY RAINS MAY CAUSE FLOODING OF ROADS AND SMALL STREAMS.
* LOCATIONS IN THE WARNING INCLUDE...
CARMI...CROSSVILLE...ENFIELD...MCLEANSBORO AND NORRIS CITY.
IF FLASH FLOODING IS OBSERVED OR IMMINENT...MOVE QUICKLY TO HIGHER
GROUND. NEVER DRIVE INTO AN AREA WHERE WATER COVERS THE ROAD.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER
GROUND IMMEDIATELY.
LAT...LON 3825 8800 3802 8803 3792 8809 3793 8869
3824 8868What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 3:15 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 24, 3:15 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 315 PM CDT WED APR 24 2002 WILL KEEP DISCUSSION SHORT DUE TO SVR WX AND GRID TRANSFER PROBLEMS IN IFPS. CURRENT FCST WILL TREND SVR POTENTIAL EWD THROUGH CWA THROUGH 03Z. THREAT SHOULD DIMINISH MARKEDLY FROM 03Z TO 06Z...AS FROPA MOVES EAST OF FCST AREA. GIVE HIGH PWS...SUSPECT LOCALLY HEAVY RAIN WILL ALSO BE A THREAT WITH THE SCATTERED WIND/HAIL DAMAGE POTENTIAL. AFTER TONIGHT...I WILL KEEP MENTION OF SHWRS ONLY FOR FRIDAY...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY. I INCREASED POP FOR MONDAY INTO TUESDAY PCPN EVENT...AS MEDIUM RANGE ENSEMBLES STILL SHOW A FOCUSED BOUNDARY AND LIFT OVER THE AREA. ALTHOUGH A SMALL CHANCE OF PCPN IS POSSIBLE ON WEDNESDAY...WILL KEEP IT DRY AT THIS TIME. FOR MAX/MIN TEMPS...WENT SLIGHTLY WARMER THAN MAV GUIDANCE IN SHORT TERM...THEN SLIGHTLY COOLER THAN MEX /NOW AVN EXTENDED/ MOS GUIDANCE. MANUALLY GENERATED ZONES SHOULD BE AVAILABLE NO LATER THAN 4 PM. CCF WILL DELAYED A LITTLE LONGER. .PAH...NONE. SMITH
In the hours before
Special weather statement, Apr 24, 12:22 PM CDT, 4 hours 4 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-242105- HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PADUCAH KY 1222 PM CDT WED APR 24 2002 ...UPDATED HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI... SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA... THREATS... A RISK OF SEVERE THUNDERSTORMS EXISTS OVER THE ENTIRE QUAD STATE REGION THIS AFTERNOON AND EARLY TONIGHT. THUNDERSTORMS WITH THE POTENTIAL OF DAMAGING WINDS...LARGE HAIL AND THE POTENTIAL FOR ISOLATED TORNADOES WILL BE POSSIBLE THIS AFTERNOON...INTO THE EARLY EVENING HOURS. DISCUSSION... THUNDERSTORMS DEVELOPED OVERNIGHT AND MOVED ACROSS SOUTHEAST MISSOURI...WESTERN KENTUCKY AND EXTREME SOUTHERN ILLINOIS. THIS STALLED THE NORTHWARD MOVEMENT OF A WARM FRONT ACROSS THE OUTLOOK AREA. THIS WARM FRONTAL BOUNDARY WILL BEGIN TO MOVE NORTHWARD ACROSS THE OUTLOOK AREA DURING THE EARLY AFTERNOON...REACHING NEAR A PERRYVILLE MISSOURI...MARION ILLINOIS TO HENDERSON KENTUCKY LINE AROUND 4 PM. WARM...MOIST AND UNSTABLE AIR IS EXPECTED SOUTH OF THE WARM FRONT... WITH TEMPERATURES EXPECTED TO RISE INTO THE UPPER 70S AND LOWER 80S. AS THE COLD FRONT MOVES INTO SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS THIS AFTERNOON...THE POTENTIAL FOR SEVERE WEATHER WILL INCREASE DRAMATICALLY. THE THUNDERSTORMS WILL THEN SPREAD EASTWARD INTO SOUTHWEST INDIANA AND WESTERN KENTUCKY THROUGH THE EARLY EVENING. INITIALLY...THE GREATEST THREAT FOR SEVERE WEATHER THIS AFTERNOON WILL STRETCH FROM NEAR PERRYVILLE AND CHARLESTON MISSOURI...EAST TO CARBONDALE AND HARRISBURG ILLINOIS...AND ONWARD TO HENDERSON AND SMITHLAND KENTUCKY. THE MAIN LIMITING FACTOR TO THE COVERAGE OF THE SEVERE THUNDERSTORMS TODAY WILL BE THE AMOUNT OF CLOUDS LEFT OVER FROM THUNDERSTORMS THIS MORNING. THE MORE SUNSHINE AVAILABLE THIS AFTERNOON...THE GREATER THE THREAT SEVERE THUNDERSTORMS WILL FORM. SPOTTER ACTIVATION... SPOTTER ACTIVATION WILL LIKELY BE NECESSARY THIS AFTERNOON AND EARLY THIS EVENING. SPOTTERS IN SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS SHOULD MONITOR NOAA WEATHER RADIO FOR ANY CHANGES IN THIS DEVELOPING SEVERE WEATHER SITUATION. && SMITH
Local storm report, Apr 24, 3:59 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
359 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM DAHLGREN IL 1.00 INCH HAIL
04/24/02 HAMILTON REPORTED BY STATE
TROOPER
0351 PM FAIRFIELD IL 1.00 INCH HAIL
04/24/02 WAYNE REPORTED BY EMA
0326 PM DIX IL 1.75 INCH HAIL
04/24/02 JEFFERSON REPORTED BY DEPUTYLocal storm report, Apr 24, 4:04 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
404 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0402 PM FAIRFIELD IL 0.75 INCH HAIL
04/24/02 WAYNE REPORTED BY EVANSVILLE
MEDIALocal storm report, Apr 24, 4:21 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
421 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0417 PM ENFIELD IL 0.75 INCH HAIL
04/24/02 WHITE REPORTED BY EVANSVILLE
MEDIA
0421 PM IL 1.75 INCH HAIL
04/24/02 WHITE REPORTED BY STATE POLICE
0410 PM 8NE MCLEANSBORO IL 0.50 INCH HAIL
04/24/02 HAMILTON REPORTED BY SPOTTER
0400 PM MCLEANSBORO IL 1.75 INCH HAIL
04/24/02 HAMILTON REPORTED BY SHERIFFLocal storm report, Apr 24, 4:24 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
424 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0402 PM 6W MCLEANSBORO IL 1.75 INCH HAIL
04/24/02 HAMILTON REPORTED BY FIRE RESCUE
0423 PM CARMI IL 1.75 INCH HAIL
04/24/02 WHITE REPORTED BY EVANSVILLE
MEDIA
0415 PM VAN BUREN MO 1.00 INCH HAIL
04/24/02 CARTER
0415 PM VAN BUREN MO FUNNEL CLOUD
04/24/02 CARTER REPORTED BY SPOTTER
0415 PM 1S VAN BUREN MO WIND DAMAGE
04/24/02 CARTER TREES DOWN ACROSS HIGHWAY
103The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 3:21 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 24 min |
| Apr 24, 3:31 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 44 min |
| Apr 24, 3:43 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton | 32 min |
| Apr 24, 4:11 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, White | 34 min |
| Apr 24, 4:33 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin | 27 min |
| Apr 24, 4:40 PM CDT | Tornado Warning | PAH | Gallatin, White | 35 min |
| Apr 24, 5:10 PM CDT | Tornado Warning | PAH | Gallatin, Saline | 35 min |
| Apr 24, 5:24 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry | 51 min |
| Apr 24, 6:21 PM CDT | Tornado Warning | PAH | Hamilton, White | 39 min |
| Apr 24, 6:39 PM CDT | Tornado Warning | PAH | Gallatin | 36 min |
Nearby
Flash Flood Warnings in Illinois, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.